Flood, Ashland
- When
- July 27, 6:10 PM EST to 9:00 PM EST
- Where
- Ashland forecast zone
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Thunderstorms moved across the region during the late afternoon and evening hours. Heavy rains accompanied the thunderstorms with rainfall rates of nearly two inches per hour with the stronger storms.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Thunderstorms moved across the region during the late afternoon and evening hours. Heavy rains accompanied the thunderstorms with rainfall rates of nearly two inches per hour with the stronger storms. The heaviest rains fell in southern Medina and northern Wayne Counties. Two to four inches of rain fell in these areas with slightly lesser amounts in Richland and Ashland Counties. In Medina County, 3.3 inches of rain was measured near Chippewa Lake with 3.08 inches at Wadsworth. An automatic gage near Wooster measured 2.8 inches of rain between 6 and 7:30 p.m and 2 inches of rain fell near Butler in Richland County. Widespread street and lowland flooding occurred in all four counties. Many roads had to be closed. Dozens of homes experienced basement flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 27, 12:50 PM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 150 PM EDT SUN JUL 27 2003 CDFNT MOVG IN ABOUT ON SCHEDULE. AMS UNSTL. WATCHG PCPN DVLPG NE OH AND NW PA OVR THE LAKE AND THEN PCPN NW IND AND NRN IL. THAT IN COMBO WITH CDFNT CAN GIVE UP TO LOCALLY 2 INCHES OF RAIN AND THE WATCH WILL BE FOR THE AREAS THAT HAVE SATURATED GROUND FROM THE RAIN LAST WEEK. PCPN SHOULD BE ON THE DCR BY MIDNIGHT. ATTM BASED ON HOW THE FRONT IS MOVING WL KP IT DRY MON...HOWEVER...VORT MOVG IS SOME CONCERN...HOWEVER...WITH THE AMS DRYG WL KEEP IT DRY. NEXT CHANCE OF PCPN IS FOR LT WED NGT AND THU. .CLE... OH...FLOOD WATCH THROUGH EARLY TONIGHT FOR PARTS OF NE OH. PA...FLOOD WATCH THROUGH EARLY TONIGHT FOR PARTS OF NW PA. KIELTYKA
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 634 AM EDT SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FROM LATE MORNING THROUGH EARLY THIS EVENING AHEAD OF A COLD FRONT DROPPING SOUTHEAST ACROSS THE LOWER GREAT LAKES. HEAVY DOWNPOURS ARE POSSIBLE WITH SOME OF THE STORMS. IF MULTIPLE STORMS OR HEAVY RAIN SHOWERS DEVELOP AND CROSS THE SAME AREA THEN THERE COULD BE A RISK FOR FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT...PRIMARILY FROM LATE MORNING THROUGH EARLY EVENING. KOSARIK
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375607, 5375608, 5375609, 5375610.